Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 67, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 1, 2016, 1:10 AM CDT for Lawrence County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2016, 1:10 AM CDT (06:10 UTC)
- Expired
- May 1, 2016, 1:45 AM CDT
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Lawrence County, AR
The radar
The Memphis radar (KNQA), 133 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 6.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.7
The text
As transmitted.
396
WUUS54 KMEG 010610
SVRMEG
ARC075-010645-
/O.NEW.KMEG.SV.W.0067.160501T0610Z-160501T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
110 AM CDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
* UNTIL 145 AM CDT
* AT 109 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
STRAWBERRY...OR 12 MILES SOUTHWEST OF LAKE CHARLES STATE PARK...
MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
WALNUT RIDGE...HOXIE...BLACK ROCK...LAKE CHARLES STATE PARK...
IMBODEN...COLLEGE CITY...PORTIA...STRAWBERRY...LYNN...ALICIA...
MINTURN...ANNIEVILLE...SEDGWICK...SMITHVILLE...POWHATAN...STRANGERS
HOME...CALVIN...EATON...CLOVER BEND AND DICUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3605 9135 3621 9117 3617 9114 3615 9108
3613 9109 3612 9107 3612 9106 3615 9106
3615 9094 3601 9085 3599 9086 3598 9084
3595 9086 3593 9086 3588 9105 3589 9136
TIME...MOT...LOC 0609Z 241DEG 36KT 3594 9130
HAIL...1.00IN
WIND...<50MPH
$$1 follow-up statement
371
WWUS54 KMEG 010628
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
128 AM CDT SUN MAY 1 2016
ARC075-010645-
/O.CON.KMEG.SV.W.0067.000000T0000Z-160501T0645Z/
LAWRENCE AR-
128 AM CDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHERN LAWRENCE COUNTY...
AT 128 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE CHARLES
STATE PARK...MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
WALNUT RIDGE...HOXIE...COLLEGE CITY...PORTIA...ALICIA...MINTURN...
SEDGWICK...STRANGERS HOME...CALVIN...CLOVER BEND...DICUS...COFFMAN...
ARBOR GROVE AND LAURATOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3615 9094 3601 9085 3599 9086 3598 9084
3595 9086 3593 9086 3588 9105 3590 9123
3600 9123
TIME...MOT...LOC 0628Z 241DEG 36KT 3603 9111
HAIL...1.00IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 12:05 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 1, 12:05 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1205 AM CDT SUN MAY 1 2016 .UPDATE... UPDATED TO INCLUDE 06Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 759 PM CDT SAT APR 30 2016/ DISCUSSION... UPDATE WILL BE OUT SHORTLY. CURRENTLY NO SHOWERS OR THUNDERSTORMS ACROSS THE AREA. HOWEVER...THERE IS SEVERE WEATHER JUST TO THE WEST. IT IS MOVING TOWARD NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A CHANCE THAT THESE MAY BE SEVERE...HOWEVER...CURRENT CONDITIONS INDICATE THE ATMOSPHERE IS MORE STABLE OVER THE MID-SOUTH THAN CENTRAL ARKANSAS. WILL CONTINUE TO MONITOR STORMS. LOWERED POPS THIS EVENING FOR NORTH MISSISSIPPI AS NOT EXPECTING ANYTHING TILL AFTER MIDNIGHT. AFTER MIDNIGHT IT IS POSSIBLE FOR SOME STORMS TO DEVELOP. ALSO THERE IS THE POSSIBILITY OF SOME PATCHY FOG OVERNIGHT IN SOME AREAS...SO INCLUDED THAT IN MOST AREAS WITH THE EXCEPTION OF NORTH MISSISSIPPI. TLSJR PREV DISCUSSION... /ISSUED 642 PM CDT SAT APR 30 2016/ UPDATE... UPDATED FOR 00Z AVIATION DISCUSSION PREV DISCUSSION... /ISSUED 256 PM CDT SAT APR 30 2016/ DISCUSSION... CURRENT RADAR IMAGES SHOW AN AREA OF SHOWERS AND THUNDERSTORMS STRETCHING FROM NEAR BATESVILLE AND OXFORD SOUTH TO THE GULF COAST. MORE OF THESE SHOWERS AND THUNDERSTORMS WILL ROTATE INTO NORTHEAST MISSISSIPPI THIS AFTERNOON. SOME OF THESE MAY BECOME STRONG TO SEVERE. MEANWHILE...A COLD FRONT STRETCHES ACROSS SOUTHWEST MISSOURI. THE LATEST HRRR SHOWS SOME DEVELOPMENT ALONG THE FRONT THAT WILL MOVE INTO NORTHEAST ARKANSAS AROUND 7 PM. SOME OF THESE STORMS COULD ALSO BE STRONG TO SEVERE. MODELS ARE HAVING A HARD TIME WITH THIS PATTERN AND DIFFERENCES BEGIN ON HOW FAR THE FRONT WILL MOVE INTO THE MIDSOUTH. THE NAM STALLS THE FRONT FROM PARIS TO MEMPHIS WHILE THE GFS STALLS IT FURTHER SOUTH. WHEREVER THE FRONT STALLS...SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT BY THE AFTERNOON INTO THE EVENING HOURS. A SFC LOW WILL DEVELOP ALONG THE FRONT IN NORTHERN LOUISIANA AND TRACK NORTHEASTWARD. THIS WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS INTO THE MIDSOUTH LATE SUNDAY NIGHT INTO MONDAY. HAVE BUMPED UP POPS TO LIKELY FROM MEMPHIS SOUTHWARD. THE FRONT WILL BEGIN SHIFTING SOUTHWARD MONDAY NIGHT INTO TUESDAY. COOLER AND DRIER AIR WILL FILTER INTO THE MIDSOUTH BEHIND THE FRONT. BEYOND TUESDAY...A LARGE UPPER TROF WILL SET UP OVER THE OHIO VALLEY. THE TROF WILL EVENTUALLY EVOLVE INTO A CUT OFF INTO AN UPPER LOW. AT THE SFC...HIGH PRESSURE WILL REMAIN OVER THE UPPER MIDWEST WHICH WILL KEEP NORTHERLY WINDS OCCURRING ACROSS THE MIDSOUTH. TEMPERATURES WILL BE BELOW NORMAL WITH HIGHS RANGING FROM AROUND 70 TO THE MID 70S. BY SATURDAY...AN UPPER RIDGE WILL BEGIN SHIFTING EASTWARD ALLOWING TEMPERATURES TO WARM UP BACK TO NORMAL. KRM && .AVIATION... 06Z TAF CYCLE IFR AND POSSIBLY LIFR CONDITIONS CAN BE EXPECTED OVERNIGHT AT EACH OF THE 4 TAFS SITES DUE TO DEVELOPING FOG AND LOW CEILINGS. HIGH MOISTURE CONTENT NEAR THE SURFACE AND LIGHT WINDS HAS ALREADY ALLOWED FOG TO DEVELOP IN THE EASTERN PORTIONS OF THE REGION BEFORE INCREASED WIND SPEEDS CAUSED IT TO DISSIPATE. LOOK FOR FOG TO REDEVELOP AS WINDS SUBSIDE. VISBYS WILL BEGIN TO IMPROVE TOMORROW MORNING. A COLD FRONT WILL PUSH THROUGH THE REGION TOMORROW CAUSING WINDS TO TURN FROM THE SOUTH TO THE NORTHWEST AT ALL SITES EXCEPT KTUP. JPM3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 30, 7:00 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 700 PM CDT SAT APR 30 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-020200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 700 PM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND EXTREME NORTHWEST TENNESSEE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. TLSJR
In the hours before
Special weather statement, Apr 30, 10:48 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1048 PM CDT SAT APR 30 2016
ARZ008-009-018-010430-
RANDOLPH AR-GREENE AR-CLAY AR-
1048 PM CDT SAT APR 30 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 PM CDT FOR...
EAST CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
NORTHERN CLAY COUNTY IN EASTERN ARKANSAS...
AT 1048 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER WAS LOCATED NEAR BIGGERS...OR 9 MILES EAST OF POCAHONTAS...
MOVING NORTHEAST AT 30 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN EAST CENTRAL RANDOLPH...NORTHWESTERN GREENE AND NORTHERN
CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3650 9015 3648 9016 3648 9014 3645 9013
3644 9013 3643 9014 3622 9082 3626 9087
3632 9075 3637 9075 3650 9052
TIME...MOT...LOC 0348Z 233DEG 26KT 3628 9079
TLSJRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:32 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 43 min |
| Apr 30, 10:13 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 47 min |
| Apr 30, 10:48 PM CDT | Special Weather Statement | MEG | Clay | 42 min |
| May 1, 1:46 AM CDT | Special Weather Statement | MEG | Lawrence | 29 min |
| May 1, 2:36 PM CDT | Flash Flood Warning | MEG | Lee, Phillips | 114 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.